Still trying to find the right amount

by Kara

My hormonal story is depressingly long and complicated. I've never had a normal cycle and was put on the pill at 16. I stayed on it for a few years and when I came off it, my symptoms had gotten worse (no cycle at all, acne, hirsutism, irritability). I went back on it again and off and on... with the result that my symptoms got worse every time I stopped taking it.

I was finally diagnosed with PCOS (without having any tests done, only because I had cysts on my ovaries) and I believed in this diagnosis for the past four years, till I got suspicious and did some research on my own, and had some tests done. My Progesterone was quite low and my Insulin just fine. I think I actually suffer from Post-Pill-Syndrome and thanks to Progesterone Cream, Homeopathy and Reflexology I had a few periods still no proper cycle though.

Ever since I started the cream I had some sort of bleeding every 2-3 weeks (shortest was 12 days in between). I can't really tell if its spotting or a proper period. Every time I stop using the cream the bleeding lasts for about 5 days. My other symptoms are clearly better than before using the cream, but I'm still rather spotty, hairy and unhappy. I've decided to use 200mg/day this month as opposed to about 100mg/day before. I've been gaining weight and my water retention is getting worse.

Any tips? Feel a little lost with this all and I'm VERY grateful for this website. Thank you.

Comments for Still trying to find the right amount

Click here to add your own comments

Jan 04, 2010
Still trying to find the right amount
by: Wray

Hi Kara. It's such a pity it's the pill which is always given and not progesterone. The pill suppresses production of progesterone, which only makes matters worse. I have many women writing for help after stopping the pill, it can disrupt the cycle so much, I think we should start a PPS association! You have all the symptoms for PCO, plus the cysts. You say your insulin is fine, but did they check for insulin resistance, as this is usually behind the symptoms you have? Please see this web page.

Your solution, to increase the amount of progesterone, is one I would have suggested. I have one girl now using 400mg/day, as she starts spotting on anything less. I would hope the 200mg would help you. Progesterone is an excellent diuretic, so the water retention should lessen, once it begins to suppress any excess oestrogen you have. Thanks for your kind words! Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone levels.

Search over 7,500 pages on this site...